Thunderstorm Wind, Tuscola
- When
- June 28, 3:10 PM EST
- Where
- Tuscola County, Cass City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.600, -83.167
Trees and wires were reported blown down.
6 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 28, 2:50 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 350 PM EDT TUE JUN 28 2005 .SHORT TERM...TONIGHT AND WEDNESDAY SURFACE TROUGH/FRONT OVER NORTHERN LOWER MICHIGAN WILL CONTINUE TO SLOWLY SINK SOUTH THROUGH TONIGHT. HEALTHY LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT...WITH ADDITIONAL SCATTERED STORMS DEVELOPING OVER SOUTHEAST MICHIGAN/NORTHWEST OHIO. WILL CONTINUE WITH THE LIKELY POPS THIS EVENING...AS THERE IS STILL PLENTY OF INSTABILITY TO WORK WITH. 18Z LAPS DATA INDICATED CAPES OF 3000 TO 3500 J/KG OVER THE NORTHERN THIRD OF THE CWA. WITH THAT AMOUNT OF CAPE...SEVERE PULSE STORMS ARE POSSIBLE DESPITE RELATIVELY WEAK WIND FIELDS. WITH THE LOSS OF DAYTIME HEATING...TAPERED POPS TO CHANCE OVERNIGHT. HOWEVER...DO NOT WANT TO REMOVE POPS ALL TOGETHER WITH FRONTAL BOUNDARY/TROUGH DRAPED OVER THE CWA OVERNIGHT. FRONT/TROUGH IS EXPECTED TO BE SOMEWHERE BETWEEN M-59 TO THE OHIO BORDER TOMORROW. ALONG AND SOUTH OF THE FRONT...THE AIRMASS WILL REMAIN UNSTABLE...WITH INSTABILITY BUILDING THROUGH THE DAY. UPPER LEVEL RIDGE IS SLOW TO BUILD INTO THE REGION DURING THE DAY...WITH LINGERING CYCLONIC FLOW DURING THE MORNING HOURS. NAM INDICATING GOOD INSTABILITY ONCE AGAIN...WITH K INDICES CLIMBING INTO THE MID 30S...AS 500 MB COLD POOL OF -10 C MOVES OVERHEAD. NAM INSTABILITY IS LIKELY OVERDONE...BUT STILL PLAN ON CONTINUING CHANCE POPS AS GFS HAS CAPES OVER 1500 J/KG ACROSS FAR SOUTHERN LOWER MICHIGAN. WITH NORTHEAST FLOW OFF OF LAKE HURON...DID GO DRY ACROSS THE NORTHERN THUMB REGION. WITH A SIGNIFICANT AMOUNT OF CLOUDS ANTICIPATED TOMORROW AND POSSIBLE CONVECTION...PLANNING ON KEEPING MAXES IN MID TO UPPER 80S. && .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY THE LOW PRESSURE SYSTEM ARRIVING ON THURSDAY WILL BE THE MAIN CONCERN FOR THE EARLY PART OF THIS FORECAST PERIOD. THERE IS A CHANCE OF DYING NOCTURNAL/MCS ACTIVITY LATE WEDNESDAY NIGHT BUT MORE LIKELY ON THURSDAY MORNING AS THE NARROW THETA-E RIDGE BUILDS INTO LOWER MICHIGAN AHEAD OF THE FRONT. THIS WILL BE FOLLOWED BY A QUICK AIR MASS RECOVERY AND THUNDERSTORMS ALONG THE COLD FRONT THURSDAY AFTERNOON. THERE IS A GOOD CHANCE OF SEVERE WEATHER WITH A SYSTEM THIS DYNAMIC AT THIS TIME OF YEAR. THE 12Z MODELS HAVE A GOOD HANDLE ON THE CURRENT STRENGTH AND POSITION OF THE UPPER WAVE OVER THE ROCKIES. THIS FEATURE WILL MOVE EAST TOMORROW AS ANOTHER SYSTEM DIGS TOWARD THE COAST FROM THE GULF OF AK. THE INTERACTION AND PROGRESSION OF THESE TWO WAVES WILL HELP THE PLAINS WAVE DEEPEN AS IT MOVES TOWARD THE GREAT LAKES. THIS DEEPENING TREND ADDS SOME CONFIDENCE TO A SLOW ENOUGH FRONTAL TIMING FOR PASSAGE AT PEAK HEATING IN SE MICHIGAN THURSDAY AFTERNOON. THE POTENTIAL FOR MORNING ACTIVITY AND THEN A ROUND OF STORMS IN THE AFTERNOON IS WORTH LIKELY POPS FOR THIS FORECAST PACKAGE. EVEN IF THERE IS MORNING PRECIP, THERE IS A GOOD CHANCE THAT INSTABILITY WILL REBOUND ENOUGH TO AID IN SEVERE WEATHER CHANCES FOR THE AFTERNOON STORMS. WITH ADEQUATE INSTABILITY, THE WIND SHEAR PROFILE WILL BE GETTING INTO THE REALM OF SUPERCELLS ACCORDING TO FORECAST SOUNDINGS AND HODOGRAPHS, WITH STORMS EVENTUALLY EVOLVING INTO A MORE LINEAR SYSTEM, PROBABLY TO OUR EAST BY THEN. THE COLD FRONT WILL SWEEP QUICKLY TO OUR EAST THURSDAY EVENING AND OPEN THE DOOR ON COOLER AND MUCH LESS HUMID CONDITIONS THAN OVER THE LAST FEW DAYS. THERE IS GOOD MODEL AGREEMENT SHOWING HIGH PRESSURE THEN TAKING CONTROL OF THE WEATHER THIS HOLIDAY WEEKEND. COOLER AND MUCH LESS HUMID CONDITIONS WILL BE FIRMLY IN PLACE OVER SE MICHIGAN. GUIDANCE TEMPERATURE ADJUSTMENTS TO THIS SCENARIO SEEM TO HAVE SETTLED INTO THE UPPER 70S WHICH IS A FEW DEGREES BELOW THE LOWER 80S CLIMO FOR EARLY JULY. WELL USE UPPER 70S AS THE LOWER END OF OUR HIGH TEMPERATURE RANGE FOR SATURDAY THEN WARMING INTO THE LOWER 80S BY SUNDAY. THE LARGE SCALE UPPER AIR PATTERN WILL BE NEARLY ZONAL STARTING NEXT WEEK WITH SEVERAL SHORT WAVES MOVING THROUGH THE FLOW ALONG THE CANADIAN BORDER. THESE FEATURES WILL BE SUBJECT TO THE USUAL TIMING AND STRENGTH UNCERTAINTY BUT THERE IS CONFIDENCE IN THE PROGRESSIVE NATURE OF PATTERN AND THE INDIVIDUAL WAVES ARE LARGE ENOUGH TO ALLOW SOME IMPROVED PREDICTABILITY. WITH THIS IN MIND, THE GFS, EURO AND CANADIAN MODELS ARE IN GOOD AGREEMENT BRINGING THE NEXT LOW PRESSURE SYSTEM INTO THE GREAT LAKES BY MONDAY. AS THIS SYSTEM APPROACHES, LOW LEVEL MOISTURE TRANSPORT WILL RESUME INTO SE MICHIGAN AND BRING A CHANCE OF SHOWERS AND STORMS ALONG WITH A WEAK COLD FRONTAL PASSAGE. WELL THEN START TUESDAY OFF DRY WITH TEMPS AROUND NORMAL AS HIGH PRESSURE BUILDS IN AGAIN JUST BRIEFLY. && .PREV DISCUSSION... (ISSUED 125 PM EDT TUE JUN 28 2005) AVIATION... SURFACE FRONT/TROUGH OVER NORTHERN LOWER MICHIGAN WILL SLOWLY SINK SOUTH THROUGH TONIGHT. A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT. ADDITIONAL THUNDERSTORMS ARE SPREADING INTO SOUTHWEST LOWER MICHIGAN FROM NORTHERN INDIANA. WITH THE FRONT SINKING SOUTH AND ADDITIONAL ACTIVITY DEVELOPING IN THIS MOIST UNSTABLE AIRMASS...THUNDERSTORMS SEEM LIKE PRETTY GOOD BET ACROSS SOUTHEAST MICHIGAN...WITH TIMING THE MAIN ISSUE. WILL ALLOW THUNDERSTORMS TO DIMINISH EARLY THIS EVENING WITH THE LOSE OF DAYTIME HEATING. UNFORTUNATELY...WITH SURFACE BOUNDARY LURKING OVER SOUTHERN LOWER MICHIGAN...IT IS POSSIBLE STORMS MAY LINGER THROUGH A GOOD PART OF THE NIGHT. THE OTHER PROBLEM IS FIGURING OUT HOW FAR SOUTH THE FRONT ADVANCES BEFORE WASHING OUT. THE AMOUNT OF LOW LEVEL DRY AIR BEHIND THE FRONT IS ALSO IN QUESTION. DESPITE MBS/FNT BEING NORTH OF THE BOUNDARY BY MORNING...LEFT THE 3SM IN LIGHT FOG IN THE TAFS WITH NORTHEAST FLOW COMING OFF THE WARM WATERS OF SAGINAW BAY...NOT TO MENTION THE ADDED LOW LEVEL MOISTURE FROM THIS AFTERNOON/EVENINGS SHOWERS/THUNDERSTORMS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....BT AVIATION...SF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 PM EDT TUE JUN 28 2005 MIZ047-053-060>063-068>070-075-076-082-083-292000- MIDLAND-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 353 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN NOT INCLUDING BAY COUNTY AND THE NORTHERN THUMB. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER SOUTHEAST MICHIGAN TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTH OF I 69. THE MAIN HAZARD WITH ANY SEVERE STORMS WILL BE WIND GUSTS TO 60 MPH. THE MAJORITY OF STORMS THIS EVENING...HOWEVER...WILL BE CAPABLE OF WIND GUSTS NEAR 40 MPH. ALL OF THE STORMS TONIGHT WILL BE CAPABLE OF PEA SIZE HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT 20 MPH. WARM AND HUMID AIR WILL REMAIN OVER SOUTHEAST MICHIGAN TONIGHT AHEAD OF A SLOW MOVING SURFACE TROUGH. THE COMBINATION OF THESE TWO ELEMENTS WILL DRIVE THUNDERSTORM DEVELOPMENT IN THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY... WITH A CHANCE OF SEVERE WEATHER THURSDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT AT THIS TIME DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS. MIZ048-049-054-055-292000- BAY-HURON-TUSCOLA-SANILAC- 353 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BAY COUNTY AND THE NORTHERN THUMB. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER SOUTHEAST MICHIGAN TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTH OF I 69. THE MAIN HAZARD WITH ANY SEVERE STORMS WILL BE WIND GUSTS TO 60 MPH. THE MAJORITY OF STORMS THIS EVENING...HOWEVER...WILL BE CAPABLE OF WIND GUSTS NEAR 40 MPH. ALL OF THE STORMS TONIGHT WILL BE CAPABLE OF PEA SIZE HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT 20 MPH. WARM AND HUMID AIR WILL REMAIN OVER SOUTHEAST MICHIGAN TONIGHT AHEAD OF A SLOW MOVING SURFACE TROUGH. THE COMBINATION OF THESE TWO ELEMENTS WILL DRIVE THUNDERSTORM DEVELOPMENT IN THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT WEDNESDAY NIGHT AND THROUGH THURSDAY...WITH A CHANCE OF SEVERE WEATHER THURSDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT AT THIS TIME DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-292000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 353 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER THE WATERS TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NEAR THE SHORELINES. THE MAIN HAZARD WITH ANY SEVERE STORMS WILL BE WIND GUSTS TO 50 KNOTS. THE MAJORITY OF STORMS THIS EVENING...HOWEVER...WILL BE CAPABLE OF WIND GUSTS NEAR 40 MPH. ALL OF THE STORMS TONIGHT WILL BE CAPABLE OF PEA SIZE HAIL AND HEAVY RAINFALL. STORM MOTION WILL BE TO THE NORTHEAST AT 20 MPH. WARM AND HUMID AIR WILL REMAIN OVER SOUTHEAST MICHIGAN TONIGHT AHEAD OF A SLOW MOVING SURFACE TROUGH. THE COMBINATION OF THESE TWO ELEMENTS WILL DRIVE THUNDERSTORM DEVELOPMENT IN THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THROUGH THURSDAY...BUT NOT UNTIL AFTER MIDNIGHT IN SAGINAW BAY AND LAKE HURON. THERE IS A CHANCE OF SEVERE WEATHER THURSDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED TONIGHT AT THIS TIME DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS. BT
The Detroit radar (KDTX), 103 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
6 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees and wires were reported blown down.
Local law enforcement reported trees and wires blown down.
Thunderstorm winds brought down dozens of trees and power lines. Damage from the storm appeared to be confined mostly to the area of Brighton from the railroad tracks west to the high school. A couple of homes sustained damage from large trees which fell on them.
The Howell Fire Department reported that a car was struck by lightening as it traveled on M-59 around 620 pm EDT. Lightning hit the vehicle's radio antenna, then shorted out the electrical system and flattened a tire.
Numerous trees and power lines were reported blown down by local law enforcement.
A 50 inch diameter ash tree fall onto a home, puncturing three holes in the roof.
Trees and wires were reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460108, 5460103, 5460105, 5460107, 5460104, 5460109, 5460106.